It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Irritable Bowel Syndrome (IBS) Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-01-2004, 10:24 PM   #1
Senior Veteran
(female)
 
Join Date: Oct 2002
Location: dover,de,usa
Posts: 1,624
suzyshop1 HB User
Question Question ?

Does anyone on this board experience gas and diarrhea only when there stressed or ready to go out somewhere?Most of the time when im home im constipated.But just mention the fact that i have to go out ,and whammm im headed for the potty.There will be times at home where i might eat something that will cause diarreha but rarely.Soon as i know im going out i get nervous even if the place im going to ive been to numerous times.I can be fine one second and the next second im in the potty.I always thought that it took hrs for food to digest and make its way down to the bowel.I can be at dinner and right in the middle of it ,i have to get up and run for the potty.And its always a bright runny yellow color.I cant even travel to far from my house for fear of having a cramp hit me all of a sudden.I know some ppl have trigger foods ,but i dont seem too.One time i can eat something and it will make me run for the potty,the next time i eat it im ok.Does anyone experience this?Is there anything meds wise i can take?I tried a drug called bentyl but it didnt help much.Any replies will be appreciated.Take care.

 
Old 08-02-2004, 07:01 AM   #2
Senior Member
(female)
 
Join Date: Nov 2003
Location: Nebraska
Posts: 235
1awesomegranny HB User
Re: Question ?

Hi Suzy...I sometimes have the same type of diarrhea you do, hits fast sometimes right after I start eating and is yellow and slightly burning. Mine isn't set off by nerves necessarily, but I know when I get stressed I can feel the acid start in my stomach, so maybe excess stomach acid is causing yours? I also don't have a gall bladder and I think that has something to do with it, where does all that junk go when you don't have a gall bladder to handle it? lol I have GERD and IBS and my doctor has told me in the past that the yellow is sometimes caused by excess acid. I take magnesium/calcium, prilosec and an occasional zantec along with my vitamins, etc. I recently started Mastic Gum for the burning pain in my mid/upper back and rib area and it has helped for the most part, but I still have to be watchful of what I eat. Blah! And like you, sometimes I eat something and it's fine, other times it drives me over the edge!
I hope you get to feeling better
Conni

 
Sponsors Lightbulb
   
Old 08-02-2004, 07:06 AM   #3
Senior Veteran
(female)
 
Join Date: Sep 2003
Location: Cincinnati,Ohio
Posts: 1,009
twanger HB User
Re: Question ?

Yes, I get this at times. It seems to go away and then come back with a vengence. I end up taking immodium before I go somewhere when I am in that state. I don't understand it either, except maybe our stress levels are high and going out adds to it. It occurs when I have to go to places that I am familiar in. I am in that state currently and I am tired of taking immodium.

 
Old 08-02-2004, 08:36 AM   #4
Senior Veteran
(male)
 
Join Date: Nov 2000
Location: Charleston
Posts: 5,550
Harry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB User
Re: Question ?

Suzy,
It is well documented in the Medical Field that in some sensitive people there is a mind to gut connection. This does trigger diarrhea --- the treatment is to take a very low dose of an anti-depessant to break the connection. They said it works.

Several people have in the past written about taking just 10mgms of Elavil. The normal dose for depression is 100 to 150mgms.

Take Care---Harry

Last edited by Harry; 08-02-2004 at 06:56 PM.

 
Old 08-02-2004, 04:35 PM   #5
Senior Veteran
(female)
 
Join Date: Oct 2002
Location: dover,de,usa
Posts: 1,624
suzyshop1 HB User
Re: Question ?

Thanks guys for the replies. Conni i also have gerd.Betweenthat and ibs its practically ruining my life.If so many ppl have ibs why cant they come up with a drug to at least control the symptoms.Something with no side effects,is that too much to ask?Take care.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Diet question please help me understand :) model1979 Diet & Nutrition 4 04-22-2010 06:54 AM
Question on thickening of the neck guy983 Ear, Nose & Throat 7 04-19-2010 11:05 AM
who diagnosed you with VN initially? charlotte67 Inner Ear Disorders 12 11-11-2007 10:17 AM
Question, About Thyroid Medication, And High Blood Pressure Medication, Interacting.. Jenny C. Thyroid Disorders 12 01-08-2007 12:10 PM
Acne Food Question - Is This OK To Eat, PLEASE Help Legend#14 Acne 68 06-06-2004 04:21 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



solofelix (24), flipfleury (19), Gugulimo (5), seabell (5), ladybud (4), JJ (4), gmak (4), puzzik79 (4), Meadowsweet33 (3), simone444 (3)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 04:45 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!